1/1. hepatitis after the use of germander, a herbal remedy.The authors report two cases of hepatic injury associated with the ingestion of germander, a herbal medicine used to facilitate weight loss. In both patients, hepatitis characterized by asthenia, jaundice and a marked increase in serum amino-transferase levels occurred after 5 to 6 months of germander use. The jaundice disappeared within 8 weeks after germander use was stopped, and the overall outcome was favourable. The subsequent resumption of germander therapy by one patient was soon followed by the recurrence of hepatitis. Similar reports from france have led to the banning of germander in that country. Like several other herbal remedies, germander may be hepatotoxic, and many herbal medicines may not be as safe as the public generally assumes.
- - - - - - - - - -ranking = 1
keywords = germander
(Clic here for more details about this article)